Nebraska, 2005

High Wind in Nebraska, June 7, 2005

June 7, 2005 · NWS OAX · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM CST, 10 hours 30 minutes earlier.

Area forecast discussion, Jun 6, 2:00 PM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT MON JUN 6 2005

.DISCUSSION...
PRIMARY CONCERNS OVER THE NEXT FEW DAYS WILL BE 1. TEMPERATURES AND
2. THE CHANCE FOR THUNDERSTORMS. LARGE SCALE PATTERN FEATURED A MID
TROPOSPHERIC TROUGH OVER THE ROCKIES (VERY STRONG FOR THIS TIME OF
THE YEAR)...A WEAK RIDGE OVER OUR AREA AND A WEAKER TROUGH OVER THE
GREAT LAKES REGION. 19Z SURFACE ANALYSIS SHOWED BRISK SOUTHERLY FLOW
IN PLACE ACROSS THE REGION WITH LOW PRESSURE FROM ERN WY INTO ERN
MT. MAIN WARM FRONT STRETCHED EAST FROM THE LOW IN EXTREME SERN MT
ACROSS SD. THIS WILL BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS
OVERNIGHT (MAINLY NORTH OF THE FRONT). HOWEVER...OUR AREA WILL HAVE
VERY STEEP MID LEVEL LAPSE RATES (12Z NAM SHOWED VALUES OF 7.5 TO 9
DEGREES C PER KM OVERNIGHT) AND DEWPOINTS AT LEAST 12-14 DEGREES C
AT 850 MB. THE 12Z RUN OF THE NAM WAS DRY...BUT THE GFS SHOWED SOME
PCPN. 18Z RUN OF THE NAM NOW SHOWS SOME PCPN.

SPC HAS A MODERATE RISK OF SEVERE WEATHER OVER SD AND MUCH OF NRN
NEBRASKA FROM TUESDAY INTO TUESDAY NIGHT. FRONTAL BOUNDARY SHOULD
BE FAR ENOUGH TO THE WEST ON TUESDAY TO JUST MAYBE HAVE A SLIGHT
CHANCE. WANTED TO LEAVE IT DRY...BUT WILL LEAVE A SMALL CHANCE
GOING IN THE NORTH. TUESDAY NIGHT LOOKS ACTIVE. CONVECTION MAY TRY
TO FORCE FRONT SEWD...AND THUS HAVE HIGHER POPS IN NERN NEBRASKA
AND JUST A SLIGHT CHANCE FOR SERN NE AND SWRN IA.

LARGE SCALE PATTERN REALLY DOES NOT CHANGE THE NEXT SEVERAL DAYS...
MOISTURE REMAINS IN THE CENTRAL PLAINS AND SO DOES A FRONT. THIS
MAKES TIMING CHANCES FOR THUNDERSTORMS DIFFICULT. BUT PATTERN IS
SUCH THAT IT SUGGEST THE BULK OF ACTIVITY WOULD BE AT NIGHT...OR
AT LEAST FROM THE VERY LATE AFTERNOON THROUGH THE OVERNIGHT HOURS.
IT APPEARS TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE NEXT FEW
DAYS...THEN BE NEAR NORMAL LATER IN THE WEEK.

HAVE KEPT SOME CHANCE OF THUNDERSTORMS IN THROUGH DAY 7...BUT THE
ECMWF AND GFS BOTH SUGGEST THAT THE POLAR JET WILL LIFT FARTHER TO
THE NORTH AS RIDGING BUILDS OVER THE SRN PART OF THE CONUS.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, Jun 6, 4:49 PM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
549 PM CDT MON JUN 6 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
549 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS FAR
NORTHEAST NEBRASKA LATE TONIGHT. SHOULD STORMS DEVELOP...LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. OTHERWISE...
GENERAL THUNDERSTORMS MAY MOVE INTO OTHER PARTS OF THE OUTLOOK AREA
LATE TONIGHT AND INTO THE EARLY MORNING HOURS...HOWEVER NO SEVERE
WEATHER IS EXPECTED WITH THESE THUNDERSTORMS.

THERE IS ANOTHER CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEASTERN
NEBRASKA LATE TUESDAY AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL
AGAIN BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE
THROUGH THE EVENING AND OVERNIGHT HOURS ON TUESDAY. THUNDERSTORMS
CHANCES WILL EXIST THROUGH THE MAJORITY OF THE WEEK...AS WELL AS THIS
WEEKEND...ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED.

GRIFFIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Wayne

When
June 7, 12:30 AM CST to 2:30 AM CST
Where
Wayne forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

High winds in the wake of departing thunderstorms lasted for around 2 hours from Wayne to near the Sholes area. The winds were estimated to have gusted to around 60 mph and downed large tree limbs and power lines in this area and an open machine shed near Sholes was heavily damaged.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456770.